Article Text

PDF
Intranasal naloxone in suspected opioid overdose
  1. Helen Ashton, Specialist Registrar, Emergency Medicine,
  2. Ziauddin Hassan, Specialist Registrar, Emergency Medicine
  1. Blackburn Royal Infirmary

    Abstract

    A short cut review was carried out to establish whether intransasal naloxone is effective in suspected opiate overdose. 596 papers were screened, of which eight presented the best evidence to answer the clinical question. The author, date and country of publication, patient group studied, study type, relevant outcomes, results and study weaknesses of these best papers are tabulated. The clinical bottom line is that it is likely that intranasal Naloxone is a safe and effective first line prehospital intervention in reversing the effects of an Opioid overdose and helping to reduce the risk of needle stick injury. A large, well conducted trial into it’s usage is however required to confirm this.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.